MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-03-58F
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain involving a tritanium shell was reported.The shell loosening and pain were confirmed following a clinician review.Method & results: device evaluation and results: not performed as device remains implanted.Medical records received and evaluation: a review by a clinical consultant indicated: the event as such is confirmed.Patient came with both left and right hip pain with the right hip being the worst and this pain caused by osteoarthritis.The current plan is to perform right total hip arthroplasty and then if complaints persist further deal with the left hip.Pain in the right hip by degenerative disease may cause a shift in weight-bearing to the left hip and thereby trigger the pain although there is clearly pathology in the left hip.On xray it is described there is radiolucent line formation around the entire tritanium cup shell while a bone scan was reported with increased uptake around the shell, consistent with a loose cup.As such it appears rather certain that the tritanium cup has fibrous tissue fixation which can be painful, consistent with the reported posterior hip pain upon weight-bearing and activity.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-omplaint history review: there have been no other similar events for the reported lot.The following devices were also listed in this report: trident 0° x3 insert 36mm id; cat#623-00-36f; lot#2e4xam.Delta v-40 ceramic head 36/-2,5; cat#6570-0-436; lot#52014502.Size 5 accolade ii 132 deg; cat#6720-0535; lot#51575103.Acetabular dome hole plug; cat#2060-0000-1; lot#mnm6kl.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.No further investigation is required at this time.The exact cause of the event could not be determined because insufficient information was provided.Additional information, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
As reported: "pt reported left posterior hip pain.Onset of pain was gradual and then worsened with prolonged activity and weight bearing.X-rays revealed progressive lucency.Bone scan revealed increased uptake around the acetabulum.On (b)(6) 2018 subject returned to clinic for a follow-up assessment with pi.Subject reported he is 6-weeks post-op contralateral (r) tha and after completing physical therapy for contralateral tha, subject reports study hip (l) pain has mostly subsided.Pi will see subject for follow-up (l) tha assessment on (b)(6) 2019.Pi deemed this adverse event as 'uncertain' regarding study device relationship".

Brand Name
PRIMARY TRITANIUM HEMI SOLIDBACK CUP 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8210389
Report Number0002249697-2019-00014
Device Sequence Number16209403
Product Code LPH
UDI-Device Identifier07613327040050
UDI-Public07613327040050
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number500-03-58F
Device Lot NumberYV766K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight104